Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jan 12, 2010, 11:37 AM MST for Baca County, Las Animas County, Colorado. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2010, 11:37 AM MST (18:37 UTC)
- Expired
- Jan 12, 2010, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 149 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.6 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401 WWUS85 KPUB 121837 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1137 AM MST TUE JAN 12 2010 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 233 AND 237...WHICH INCLUDES EASTERN LAS ANIMAS COUNTY AND BACA COUNTY UNTIL 5 PM MST FOR WIND GUSTS...LOW HUMIDITIES...AND CRITICAL FUEL CONDITIONS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES....HAS ISSUED A RED FLAG WARNING. THE COMBINATION OF STRONG WIND GUSTS...LOW HUMIDITIES...AND DRY FUELS HAVE CREATED CRITICAL FIRE WEATHER CONDITIONS. COZ233-237-130000- /O.NEW.KPUB.FW.W.0001.100112T1837Z-100113T0000Z/ EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 1137 AM MST TUE JAN 12 2010 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...233...237 RELATIVE HUMIDITIES BELOW 15 PERCENT AND WIND GUSTS OF 25 TO 30 MPH IN COMBINATION WITH DRY FUELS HAVE CREATED CRITICAL FIRE WEATHER CONDITIONS. LARGE RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR ARE POSSIBLE WITH ANY FIRES STARTED THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
727 WWUS85 KPUB 122135 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 235 PM MST TUE JAN 12 2010 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 233 AND 237...WHICH INCLUDES EASTERN LAS ANIMAS COUNTY AND BACA COUNTY UNTIL 5 PM MST FOR WIND GUSTS...LOW HUMIDITIES...AND CRITICAL FUEL CONDITIONS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES....HAS ISSUED A RED FLAG WARNING. THE COMBINATION OF STRONG WIND GUSTS...LOW HUMIDITIES...AND DRY FUELS HAVE CREATED CRITICAL FIRE WEATHER CONDITIONS. COZ233-237-130000- /O.CON.KPUB.FW.W.0001.000000T0000Z-100113T0000Z/ EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 235 PM MST TUE JAN 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...233...237 RELATIVE HUMIDITIES BELOW 15 PERCENT AND WIND GUSTS OF 25 TO 30 MPH IN COMBINATION WITH DRY FUELS HAVE CREATED CRITICAL FIRE WEATHER CONDITIONS. LARGE RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR ARE POSSIBLE WITH ANY FIRES STARTED THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
313 WWUS85 KPUB 122348 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 448 PM MST TUE JAN 12 2010 ...RED FLAG WARNING WILL EXPIRE AT 5 PM FOR FIRE WEATHER ZONES 233 AND 237...WHICH INCLUDES EASTERN LAS ANIMAS COUNTY AND BACA COUNTY UNTIL 5 PM MST FOR WIND GUSTS...LOW HUMIDITIES...AND CRITICAL FUEL CONDITIONS... .RED FLAG WARNING EXPIRES AT 5 PM. COZ233-237-130100- /O.EXP.KPUB.FW.W.0001.000000T0000Z-100113T0000Z/ EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 448 PM MST TUE JAN 12 2010 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...233...237 RED FLAG WARNING EXPIRES AT 5 PM. GUSTY SOUTHWEST WINDS OVER BACA AND EASTERN LAS ANIMAS COUNTIES WILL WEAKEN AS THE SUN SETS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jan 12, 4:00 AM MST, 7 hours 37 minutes earlier.
Area forecast discussion, Jan 12, 4:00 AM MST, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 400 AM MST TUE JAN 12 2010 .SHORT TERM... (TODAY AND TONIGHT) ...WELL ABOVE SEASONAL TEMPERATURES EXPECTED ACROSS THE AREA TODAY... CURRENT WATER VAPOR IMAGERY AND RUC ANALYSIS INDICATING UPPER RIDGE AXIS ACROSS SOUTHWESTERN NEW MEXICO THROUGH CENTRAL COLORADO AND INTO EASTERN WYOMING WITH EASTERN PAC ENERGY MOVING ONSHORE ACROSS THE PAC NORTHWEST COAST ATTM. WARM AND DRY AIR ALOFT UNDERNEATH THE RIDGE WITH MTN OBSERVATIONS IN THE MID 20S TO MID 30S ATTM ALONG WITH THE CURRENT TEMP AND RH ON TOP OF PIKES PEAK OF 22F AND 6 PERCENT RESPECTIVELY. TODAY AND TONIGHT...MODELS IN GOOD AGREEMENT OF GENERALLY WEAK SOUTHWEST FLOW ALOFT DEVELOPING THROUGH TONIGHT AS UPPER RIDGE AXIS SLIDES SLOWLY SOUTH AND EAST OF THE AREA WITH EASTERN PAC ENERGY CONTINUING TO RIDE THE PERIPHERY OF THE RIDGE ACROSS THE NORTHERN ROCKIES. HAVE STAYED CLOSER TO THE WARM SIDE OF GUIDANCE FOR TODAY WITH H7 TEMPS PROGGED BETWEEN 2C AND 6C...ALONG WITH A DRY AIRMASS...SUNNY SKIES AND DEVELOPING DOWNSLOPE FLOW...SHOULD SEE HIGHS SOME 15F TO 20F ABOVE SEASONAL AVERAGES WITH HIGHS ACROSS THE EASTERN PLAINS TOPPING OUT IN THE LOWER 60S WITH MAINLY 30S AND 40S ACROSS THE HIGHER TERRAIN. MILD OVERNIGHT LOWS EXPECTED ONCE AGAIN...ESPECIALLY ACROSS THE EASTERN MTS AND PLAINS...WITH LEE TROUGHING ACROSS THE EASTERN PLAINS KEEPING LOW LEVEL DOWNSLOPE FLOW IN PLACE ALONG WITH INCREASING HIGH LEVEL CLOUDS THROUGH THE OVERNIGHT. .LONG TERM... (WEDNESDAY THROUGH MONDAY) UPPER TROF APPROACHING THE WEST COAST SPLITS AS NORTHERN STREAM PORTION MOVES ACROSS THE NORTHERN U.S. ROCKIES ON WED...AS SOUTHERN STREAM PORTION CLOSES OFF ACROSS SRN NV AND IT DROPS TO THE SOUTH SOUTHWEST THROUGH THE DESERT SOUTHWEST ON ITS WAY TO NORTHERN OLD MEXICO WED NIGHT. THERE ARE STILL SOME DIFFERENCES WITH THE TIMING AND TRACK...WITH NAM (AND TO SOME EXTENT THE 00Z ECMWF DURING THE WED NIGHT TIME FRAME) THE SLOWEST AND A TAD FARTHER EAST WITH THE TRACK. THE NAM IS GENERALLY DISCOUNTED SINCE IT IS THE SLOWEST OF ALL THE MODELS INCLUDING THE ENSEMBLE MEAN. WEDNESDAY IS A TRANSITION DAY WITH H7 TEMPS STARTING OFF RATHER WARM DURING THE MORNING (+3C TO +5C ACROSS THE PLAINS) BEFORE A WEAK FRONT DROPS SOUTHWARD THROUGH THE PLAINS DURING THE DAY. MID/HIGH LVL CLOUD COVER WILL ALSO BE THICKENING WHICH SHOULD SHAVE A FEW DEGREES OFF POTENTIAL MAX TEMPS. EXPECT THAT TEMPS ALONG/WEST OF I-25 WILL PROBABLY WARM PRETTY QUICKLY WED MORNING...THANKS DOWNSLOPE FLOW AND MILD START TO THE MORNING TEMPS. HOWEVER...IN AREAS WHERE WINDS ARE NOT AS STRONG...IT MAY BE A SLOWER WARM UP...ESP FOR THE SAN LUIS VALLEY AND FAR EASTERN PLAINS. HAVE INCREASED MAX TEMPS A COUPLE DEGREES FOR PORTIONS OF THE EASTERN PLAINS. AS UPPER LOW DROPS THROUGH AZ WED NIGHT...THE WESTERN HALF OF THE FORECAST AREA COMES UNDER THE INFLUENCE OF SOME BROAD/WEAK ISENTROPIC UPGLIDE WHICH CONTINUES INTO THURS AS DEFORMATION BAND GLANCES BY TO THE WEST AND SOUTH. SNOW STARTS EARLIEST ALONG THE CONTINENTAL BEFORE SPREADING INTO THE EASTERN MOUNTAINS AND ADJACENT PLAINS ON THURSDAY. OVERALL...LOOKS LIKE A LIGHT SNOW EVENT WITH SHALLOW EASTERLY UPSLOPE FLOW DEVELOPING BY THURS AFTERNOON. HOW FAR EAST OR WEST THE SOUTH SOUTHWESTERLY TRACK OF THE UPPER LOW ENDS UP WILL DETERMINE HOW STRONG THE UPSLOPE WILL BE...BUT GIVEN THE CURRENT RUNS THINK H7 WINDS WILL LIKELY BE AROUND 10 KTS OR LESS. BEST ESTIMATE ON SNOW AMOUNTS AT THIS TIME WOULD GIVE AROUND 3-6 INCHES FOR THE EASTERN SAN JUANS/LA GARITAS...AND 1-4 FOR THE REMAINDER OF THE MOUNTAINS. THE I-25 CORRIDOR WILL PROBABLY SEE ANYWHERE FROM A TRACE TO 1 INCH AT BEST. ALL THIS COULD CHANGE IF THE UPPER LOW TRACK CHANGES SUBSTANTIALLY...BUT FOR NOW...LOOKS LIKE BEST FORCING AND HEAVIER AMOUNTS WILL STAY TO THE SOUTH. UPPER RIDGE NOSES BACK IN FROM THE NORTHWEST ON FRIDAY BRINGING DRIER WEATHER AND REBOUNDING TEMPERATURES AS THE UPPER LOW MOVES EASTWARD INTO EXTREME SRN TX. BY SATURDAY...00Z GFS WARMS H7 TEMPS BACK UP TO +2 TO +4C ACROSS THE PLAINS. ECMWF AND 06Z GFS ARE A COUPLE DEGREES COOLER THOUGH. HAVE STARTED TO TREND MAX TEMPS UP FOR SAT. DRY AND MILD CONDITIONS WILL CONTINUE THROUGH SUNDAY. STILL LOOKS LIKE A PATTERN CHANGE IS COMING BY EARLY NEXT WEEK AS 160+ KT UPPER JET SETS UP ACROSS THE SRN U.S. THIS COULD BRING A ROUND OF POTENTIALLY HEAVY SNOW TO THE EASTERN SAN JUAN MOUNTAINS BY MID WEEK. THIS FAR OUT...DETAILS ARE STILL HIGHLY UNCERTAIN...AS TIMING AND MAGNITUDE OF EVENT IS BOUND TO CHANGE WITH EACH RUN. BUT CONFIDENCE IS AT LEAST BUILDING FOR AN UPSWING IN SNOW FOR WESTERN PORTIONS OF THE DISTRICT. CURRENT GRIDS HAVE SCATTERED POPS SPREADING BACK INTO THE CONTINENTAL DIVIDE BY MONDAY...WHICH LOOKS ON TRACK. STAY TUNED. -KT && .AVIATION...VFR CONDITIONS TO CONTINUE AS UPPER LEVEL HIGH PRESSURE REMAINS OVER THE AREA TODAY AND TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/31
Hazardous weather outlook, Jan 12, 6:10 AM MST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 610 AM MST TUE JAN 12 2010 COZ058>089-093>099-131315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 610 AM MST TUE JAN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ACROSS THE MOUNTAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS A LOW PRESSURE SYSTEM TRACKS THROUGH ARIZONA INTO NORTHERN OLD MEXICO. GENERALLY A TRACE TO UP TO AN INCH WILL BE POSSIBLE ALONG AND WEST OF INTERSTATE 25...WITH LITTLE TO NO ACCUMULATION FOR THE REMAINDER OF THE SOUTHEAST PLAINS. A STRONGER SYSTEM MAY BRING MODERATE SNOWFALL TO THE SOUTHWEST MOUNTAINS ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 23/31
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.